Arkansas, 2010

Drought in Arkansas, November 1 to 30, 2010

November 1 to 30, 2010 · NWS SHV · 9 events in 9 counties and zones

Even though widespread rainfall from two to five inches fell across portions of Southwest Arkansas during the month of November, the precipitation still did not put much of a dent into the high rainfall deficits that had materialized throughout the year. As a result, much of the southern and southwest part of the state remained in a (D2) severe and (D3) Extreme drought through the month of…

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Even though widespread rainfall from two to five inches fell across portions of Southwest Arkansas during the month of November, the precipitation still did not put much of a dent into the high rainfall deficits that had materialized throughout the year. As a result, much of the southern and southwest part of the state remained in a (D2) severe and (D3) Extreme drought through the month of November. Once again, many counties saw burn bans throughout the month as the fire danger was very high across the region. The following are a few selected cities across Southwest Arkansas with their monthly rainfall totals and departures from normal, as well as yearly rainfall totals through the end of November and the departures from normal.

Texarkana monthly rainfall was 3.78. The departure from normal was -1.56. The yearly rainfall through November was 28.26. The yearly departure from normal through November was -14.29.

Dequeen monthly rainfall was 2.76. The departure from normal was -2.98. The yearly rainfall through November was 30.04. The yearly departure from normal through November was -19.82.

El Dorado monthly rainfall was 5.93. The departure from normal was 1.13. The yearly rainfall through November was 33.75. The yearly departure from normal through November was -15.56.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Oct 31, 8:49 PM CST, 3 hours 11 minutes earlier.

Area forecast discussion, Oct 31, 8:49 PM CST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
949 PM CDT SUN OCT 31 2010

.DISCUSSION...
SOME CLOUDINESS OVER THE NORTH REQUIRED A UPDATE TO WORDING...NOT
TO MENTION GUIDANCE IS LOOKING AT MOSTLY CLOUDY SKIES FOR MUCH IF
NOT ALL THE AREA BY DAYBREAK...MAYBE MUCH OF THE DAY TOO. THIS
CLOUDINESS IS STILL DEVELOPING AND SHOULDN'T REALLY AFFECT THE
OVERNIGHT LOWS...AS WE ARE NOT FAR FROM THERE AT THIS TIME. WINDS
ARE CALM OVER THE EAST WITH LIGHT SE FLOW OVER THE WEST. THE MOIST
SOUTHERLY LOW LEVEL FLOW THIS COULD BRING IS SOME FOG MAINLY OVER
THE SOUTHEAST CORNER WHERE WINDS WILL KEEP ON THE CALM SIDE. NO
OTHER CHANGES NEEDED AT THIS TIME. /24/

&&

.AVIATION...
THE COMBINATION OF SURFACE HIGH PRESSURE TO THE EAST AND LOW
PRESSURE OVER SOUTH OKLAHOMA AND INTO PARTS OF NORTHWEST TEXAS
WILL CONTINUE TO BRING IN LOW LEVEL GULF MOISTURE. THIS WILL RESULT
IN MVFR BETWEEN 01/08 UTC AND 01/12 UTC WITH A MIX OF IFR AS THE
LOW LEVEL MOISTURE WORKS NORTH INTO THE FOUR STATE REGION.
THE MVFR CEILING WILL BE BETWEEN 1KFT AND 2 KFT TO DEVELOP ACROSS
SOUTHEAST TEXAS INTO SOUTHWEST LOUISIANA AND SPREAD NORTHWARD INTO
SOUTHWEST AND SOUTH CENTRAL ARKANSAS AND SOUTHEAST OKLAHOMA.  THESE
CEILINGS WILL BE WIDESPREAD AND CONTINUE THROUGH MID MORNING TO LATE
MORNING...THEN GRADUALLY LIFT AND MIX OUT BY 01/18 UTC. A FEW
TERMINALS MAY ALSO EXPERIENCE VISIBILITY RESTRICTIONS BETWEEN 1 TO 3
STATUTE MILES 01/10 UTC AND 01/14 UTC WITH THE IFR CEILINGS. SURFACE
WINDS WILL BE LIGHT SOUTH TO SOUTHEAST THROUGH 01/12 UTC...THEN
GRADUALLY INCREASE TO 7 TO 10 KNOTS WITH PARTS OF EAST TEXAS
HAVING 10 TO 15 KNOTS. SHOWERS AND POSSIBLE THUNDERSTORMS LOOK TO BE
ON THE INCREASE AROUND 01/23 UTC TO 02/03 UTC AS A COLD FRONT
SPREADS INTO THE REGION. /06/

&&

.PREV DISCUSSION... /ISSUED 240 PM CDT SUN OCT 31 2010/

DISCUSSION...
MOSTLY CLEAR SKIES PREVAIL ACROSS THE FOUR STATE REGION THIS AFTERNOON
WITH TEMPERATURES RANGING FROM THE MID 70S ACROSS SOUTHEAST
OKLAHOMA TO THE MID 80S ACROSS PORTIONS OF EAST TEXAS. SURFACE LOW
CURRENTLY ACROSS CENTRAL TEXAS WITH AN UPPER-TROUGH BEGINNING TO
DEEPEN ACROSS THE FOUR CORNERS REGION.

SURFACE LOW TO BE FORCED EASTWARD INTO THE REGION BY THE DEEPENING
UPPER-LEVEL TROUGH BY MONDAY AFTERNOON. AHEAD OF THE SURFACE
BOUNDARY...SOUTHERLY FLOW WILL CONTINUE TO ADVECT LOW-LEVEL
MOISTURE NORTHWARD...ALLOWING FOR DEWPOINTS TO CLIMB INTO THE MID
60S AREAWIDE ON MONDAY. THIS...COMBINED WITH THE DEEPENING UPPER-
LOW...WILL ALLOW FOR SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT
ON MONDAY AFTERNOON. SOME OF THESE STORMS MAY BE MARGINALLY SEVERE
WITH HAIL BEING THE MAIN THREAT.

THE UPPER LOW SHIFTS SOUTH ON TUESDAY INTO THE GULF...WITH THE
SURFACE BOUNDARY SOUTH OF THE REGION...SETTING UP AN OVERRUNNING
PATTERN CONDUCIVE FOR WIDESPREAD RAIN THROUGH EARLY WEDNESDAY
MORNING. FORECAST RAINFALL TOTALS THROUGHOUT THE DURATION OF THE
EVENT...ACCORDING TO THE GFS...AVERAGE AROUND TWO TO THREE
INCHES...WITH ISOLATED HIGHER AMOUNTS.

COOL CANADIAN HIGH PRESSURE WILL BUILD SOUTH ON THURSDAY AS A
MASSIVE UPPER-LEVEL RIDGE STRENGTHENS OVER THE ROCKIES. THIS WILL
ALLOW FOR MOSTLY CLEAR SKIES AND COOL TEMPERATURES THROUGH THE
REMAINDER OF THE FORECAST PERIOD./05/

AVIATION...
THROUGH 06Z MOSTLY CLEAR SKIES AND UNRESTRICTED VISIBILITY.
AFTER 06Z EXPECT MVFR CIGS BETWEEN 1 AND 2 KFT TO DEVELOP
ACROSS SOUTHEAST TEXAS INTO SOUTHWEST LOUISIANA AND SPREAD
NORTHWARD. THESE CIGS WILL BE WIDESPREAD ACROSS THE AREA BY 12Z
AND CONTINUE THROUGH 16Z...THEN GRADUALLY LIFT AND MIX OUT BY
18Z. A FEW TERMINALS MAY ALSO EXPERIENCE VISIBILITY RESTRICTIONS
BETWEEN 1 AND 3 MI BETWEEN 10Z AND 14Z ACCOMPANIED BY IFR CIGS.
SURFACE WINDS SOUTH ACROSS THE REGION...GENERALLY 10 KTS OR LESS
TONIGHT AND 10 TO 15 KTS MONDAY. /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  57  79  60  67  50 /  10  20  70  70  60
MLU  54  79  60  67  50 /  10  30  70  80  60
DEQ  50  74  54  59  47 /  10  20  60  60  30
TXK  53  77  56  63  48 /  10  20  60  60  40
ELD  51  79  59  66  49 /  10  20  70  70  60
TYR  59  80  55  62  47 /  10  20  60  60  30
GGG  56  79  58  65  48 /  10  20  60  60  40
LFK  61  84  63  70  51 /  10  30  70  70  60

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

24/06
Hazardous weather outlook, Oct 31, 10:45 AM CST, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1145 AM CDT SUN OCT 31 2010

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-011200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1145 AM CDT SUN OCT 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE MONDAY
NIGHT...AS A COLD FRONT MOVES INTO THE REGION. AS MOST OF THE
INSTABILITY WILL BE ELEVATED...AND LOW LEVEL WIND SHEAR WILL BE LIMITED...
MOST STORMS SHOULD REMAIN BELOW SEVERE LIMITS...WITH MARGINALLY SEVERE
HAIL POSSIBLE IN THE STRONGEST STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

05

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 drought. Local standard time, as filed.

Drought, Columbia

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Columbia forecast zone
Reported by
Newspaper
Coordinates
33.214, -93.227 (the zone’s center; the record gives no point)

Drought, Hempstead

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Hempstead forecast zone
Reported by
Newspaper
Coordinates
33.735, -93.668 (the zone’s center; the record gives no point)

Drought, Howard

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Howard forecast zone
Reported by
Newspaper
Coordinates
34.089, -93.993 (the zone’s center; the record gives no point)

Drought, Lafayette

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Lafayette forecast zone
Reported by
Newspaper
Coordinates
33.241, -93.607 (the zone’s center; the record gives no point)

Drought, Little River

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Little River forecast zone
Reported by
Newspaper
Coordinates
33.701, -94.234 (the zone’s center; the record gives no point)

Drought, Miller

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Miller forecast zone
Reported by
Newspaper
Coordinates
33.312, -93.892 (the zone’s center; the record gives no point)

Drought, Nevada

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Nevada forecast zone
Reported by
Newspaper
Coordinates
33.664, -93.307 (the zone’s center; the record gives no point)

Drought, Sevier

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Sevier forecast zone
Reported by
Newspaper
Coordinates
33.997, -94.241 (the zone’s center; the record gives no point)

Drought, Union

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Union forecast zone
Reported by
Newspaper
Coordinates
33.171, -92.597 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2010Every state in 2010This day in weather historyWarnings in Arkansas, November 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 268568, 268569, 268570, 268571, 268572, 268573, 268574, 268575, 268576.